Don't think I can take the trazodone

Discussion in 'Fibromyalgia Main Forum' started by GBHope, Sep 7, 2006.

  1. GBHope

    GBHope New Member

    It gives me horrible hung over feeling all day, was deathly nauseous this morning, headachy. I think I am going to call it a day with ADs. I have tried new ones, old ones, in-between ones and they all make me feel headachy, dizzy, and funny in the head. Just not worth it to me. I will stick with my lorazepam more than likely unless something changes. At least when I was getting used to that one I didn't feel hung over all day, just an hour or two after I woke up. This stuff is horrible. I have been drinking water all day trying to get it out of my system. I like the lorazepam because it makes me relax, sleepy, and just mellow. I suffer with anxiety anyway and it seems to be the right medication for my body chemistry. The ADs just don't agree with me and make me sick. I can tell in a couple of days what it is doing to me. That is usually all I can make it. Same thing happened with amitriptyline. No thank you at this point!!!

    GBHope
  2. jane32

    jane32 New Member

    Did you take it with food? That night have helped. Yikes I am nervous to take it now.
  3. Leaknits

    Leaknits New Member

    A psych dr gave me Trazadone ONCE and I'll never go anywhere near that stuff again.

    Every sense I have, except vision of course, was exaggerated. I could hear what were supposedly low-pitched conversations dozens of yards away from where I was trying, and failing, to sleep.

    Every nerve I have was standing on end, in some sort of "fight or flight" response to the drug.

    Someone walked past my room and I wanted to ask why they were stomping their feet.

    And that nurse or whatever she was who walked by, wearing clack clack CLACK high heels? I went to my door, reminded her she was in a hosp and people were trying to rest.

    Did I get any sleep, which the dr said the Trazadone was for? NO.
    Lea.
  4. LadyCubbieFan

    LadyCubbieFan New Member

    Isn't it strange how medicines react to each of us differently?

    I take 150 mg of trazedone at bedtime and it is the only sleep med I have taken that gives me a deep sleep with no hung over feeling.

    I'm sorry you all have had such problems and hoping you can find something that agrees with you.

    Hugs,
    Richelle
  5. GBHope

    GBHope New Member

    Sorry to scare you about the trazodone. That doesn't mean it won't work for you. I wish you all the luck in the world with it. It might be just what you need. It's just not for me. I'm just not going that direction anymore.

    GBHope
  6. cherylsue

    cherylsue Member

    I am sensitive to just about every medication the doctor gives me. Trozodone did not help with my sleep although it made me feel drugged. It also left me nauseous. I finally weaned myself off all medications. I am sleeping better, eating better, and less nervous.

    But, I know some people swear by it. I liked Lunesta for 2 weeks until it gave me terrible upper stomach pains and and awful aftertaste. I still taste it after I've been off it a few weeks.

    My poor body just can't do meds. We're all different, and you don't know unless you give it a try.

    CherylSue
  7. GBHope

    GBHope New Member

    The trazodone just isn't a very pleasant medication. I am sticking with my lorazepam. I don't enjoy feeling drugged and nauseous. I still don't feel good today, just not as bad.

    GBHope
  8. jane32

    jane32 New Member

    I just posted something about my trial with it last night. I am undecided. I guess if yu get no sleep it is a good one but I don't think it is one I can take every night.

    I just need somethign to keep me asleep for 7-9 hrs. and makes me happy during the day and not hung over. I can't believe how hard it is to find a good med. Ha..I hate that my body just will not sleep on its own.
  9. wacquiebob

    wacquiebob New Member

    I took Trazadone for a week. My head hurt worse and worse over that time until I thought that my brains were going to shoot out of my skull! Then I finally realised that the drug was triggering and exacerbating mild migraine headaches that I had always suffered from. I quit the trazadone and the pain went away. I will never take that drug again and I recomment that those with a history of migraines avoid it also.
  10. Spacey_sjca

    Spacey_sjca New Member

    I take 100mg of Trazodone every night and have no problem with grogginess. Been taking it for about 18 months. I also have migraines and don't see any impact on frequency, duration, or severity.

    This dose isn't quite enough to keep me asleep all night, so I also take 5 mg of flexiril and that combo knocks me out, yet I wake up okay in the am. Started with 25 mg Tr. at night and built up to the 100mg. At each increase the side effects would be unpleasant for a couple of days, then I adjusted. This is the first AD besides amitriptyline that I've been able to tolerate. Took amit. off and on when I was in my 20s and 30s (I just turned 50).

    The varied experiences are more evidence that we need to try these drugs to find the right ones for us. It took 2 miserable years of experimentation by my pain specialist before we got to this combo. And my life is much better. You'll find that certain classes of drugs will cause misery and others will be moderately helpful and still others need a cocktail of drugs to work effectively.

    I like to think of the drug search as similar to getting a college degree. You study, and plan, and then it's time for the exam and you suffer from the all nighter and the agony of getting a lower grade than you had hoped for. But you persevere and after 4 or 5 years of stress, and tears, and crappy sleep, you get your degree and celebrate!! Then you have to go to work. Still not perfect, but the payoff is much better than going to college.

    Maybe silly, but it helps with long term patience, I think

    Ciao
    Spacey (DDD, FMS & suspected CFS)[This Message was Edited on 10/26/2006]
  11. Slayadragon

    Slayadragon New Member

    Yep, that sounds just like my experience with trazodone.

    Klonopin/Xanax has been a godsend. I've been on it for five years and am not addicted at all. It helps me to get good-quality sleep (more refreshing than anything I've tried) and thus to feel _much_ better in general.

    My psychopharmacologist is always skeptical of this and asks me I'm hung over from Klonopin in the morning, but this is not the case. Klonopin does not make me sleepy at all on the few times I take it during the day. I just have a hard time waking up.

    I take 2 mg of Klonopin each evening. It should last at least six hours. If I wake up early (or need a nap during the day), I will sometimes take .5 mg of Xanax, which lasts for 2-4 hours.

    I'd skip the coffee, if you have CFS (rather than fibro....I don't know about fibro), btw. It stresses the adrenal glands. I have to be pretty desperate to drink it. Even a little bit of hydrocortisone (5-20 mg) is better. Unless your body is already making too much cortisol, it may give you a little boost in the morning (and protect your adrenal glands from having to work overtime to pump out extra cortisol as they do when you drink coffee).

    The only problem is getting a doctor knowledgeable enough about CFS to let you give these things a try. They're absolutely standard amongst those M.D.'s who know something about CFS, but unfortunately those folks are few and far between.
  12. cherylsue

    cherylsue Member

    Who prescribed the klonopin for you? Dr. Papernik?

    I am having still having problems sleeping. I wonder if this would work for me.

    Thanks,

    CherylSue